zbMATH — the first resource for mathematics

A new hybrid algorithm for convex nonlinear unconstrained optimization. (English) Zbl 1442.90180
Summary: In this study, we tend to propose a replacement hybrid algorithmic rule which mixes the search directions like Steepest Descent (SD) and Quasi-Newton (QN). First, we tend to develop a replacement search direction for combined conjugate gradient (CG) and QN strategies. Second, we tend to depict a replacement positive CG methodology that possesses the adequate descent property with sturdy Wolfe line search. We tend to conjointly prove a replacement theorem to make sure global convergence property is underneath some given conditions. Our numerical results show that the new algorithmic rule is powerful as compared to different standard high scale CG strategies.
90C30 Nonlinear programming
65K05 Numerical mathematical programming methods
Full Text: DOI
[1] Sun, W.; Yuan, Y.-X., Optimization Theory and Methods: Nonlinear Programming. Optimization Theory and Methods: Nonlinear Programming, Springer (2006), New York, NY, USA · Zbl 1129.90002
[2] Dai, Y. H.; Liao, L. Z., New conjugacy conditions and related nonlinear conjugate gradients methods, Applied Mathematical Optimization, 43, 87-101 (2001) · Zbl 0973.65050
[3] Dai, Y. H.; Yuan, Y., A nonlinear conjugate gradient method with a strong global convergence property, SIAM Journal on Optimization, 10, 1, 177-182 (1999) · Zbl 0957.65061
[4] Fletcher, R.; Reeves, C. M., Function minimization by conjugate gradients, The Computer Journal, 7, 149-154 (1964) · Zbl 0132.11701
[5] Hestenes, M. R.; Stiefel, E., Methods of conjugate gradients for solving linear systems, Journal of Research of the National Bureau of Standards, 49, 409-436 (1952) · Zbl 0048.09901
[6] Polak, E.; Ribière, G., Note Sur la convergence de methods de directions Conjugue’e, ESAIM, Mathematical Modeling and Numerical Analysis, 3, 16, 35-43 (1969) · Zbl 0174.48001
[7] Liu, Y.; Storey, C., Efficient generalized conjugate gradient algorithms, Part 1, Journal of Optimization Theory and Applications, 69, 1, 129-137 (1991) · Zbl 0702.90077
[8] Wolfe, P., Convergence conditions for ascent methods(II): some corrections, SIAM Review, 13, 2, 185-188 (1971) · Zbl 0216.26901
[9] Ibrahim, M. A.; Mamat, M.; Leong, W. J., BFGS method: a new search direction, Saints Malaysian, 43, 1593-1599 (2014)
[10] Ibrahim, M. A. H.; Mamat, M.; Ghazali, P. L.; Salleh, Z., The scaling of hybrid method in solving unconstrained optimization method, Far East Journal of Mathematical Sciences, 99, 7, 983-991 (2016) · Zbl 1358.65038
[11] Ibrahim, M. A. H.; Mamat, M.; Sofi, A. Z. M., A modified search direction of Broyden family method and its global convergence, Journal of Engineering and Applied Sciences, 12, 17, 4504-4507 (2017)
[12] Perry, A., A modified conjugate gradient algorithm, Operations Research, 26, 1073-1078 (1987) · Zbl 0419.90074
[13] Jaafar, R.; Mamat, M.; Mohd, I., A new scaled hybrid modified BFGS algorithms for unconstrained optimization, Applied Mathematical Sciences, 7, 263-270 (2013)
[14] Nocedal, J.; Wright, S. J., Numerical Optimization. Numerical Optimization, Springer (2006) · Zbl 1104.65059
[15] Powell, M. J., Restart procedure for the conjugate gradient methods, Mathematics Programming, 12, 241-254 (1977) · Zbl 0396.90072
[16] Yabe, H.; Takano, M., Global convergence properties of new nonlinear conjugate gradient methods for unconstrained optimization, Computational Optimization and Application, 28, 203-225 (2004) · Zbl 1056.90130
[17] Andrei, N., An unconstrained optimization test functions collection, Advanced Modeling and Optimization. The Electronic International Journal, 10, 1, 147-161 (2008) · Zbl 1161.90486
[18] Andrei, N., Open problems in nonlinear conjugate gradient algorithms for unconstrained optimization, Bulletin of the Malaysian Mathematical Sciences Society. Second Series, 34, 2, 319-330 (2011) · Zbl 1225.49030
[19] Dolan, E. D.; Moré, J. J., Benchmarking optimization software with performance profiles, Mathematical Programming, 91, 2, 201-213 (2002) · Zbl 1049.90004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.